# SDR CA130326001

- Difficulty date: March 25, 2013
- Submitted: September 14, 2015
- Operation: General aviation
- Make and model: Cessna 421C
- Aircraft time: 7,739 hours
- Engine: Cont GTSIO520L
- Propeller: Mcauly 3FF32C501
- System (JASC): 7100 · Powerplant System
- Part: Nut
- Part number: 652541
- Condition: Split
- Location: Cowl
- Part time: 503 hours
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

(CAN) THE PILOT REPORTED THAT DURING A PRE-FLIGHT WALK-AROUND INSPECTION HE FOUND A LOOSE NUT IN THE RT ENGINE COWL.  THE NUT WAS FOUND TO BE SPLIT ACROSS THE THREADS, DOWN ITS ENTIRE LENGTH.  UPON FURTHER INSPECTION OF THE ENGINE, A FWD GEARBOX UPPER THROUGH STUD NUT WAS FOUND MISSING.   THE ENGINE O/H FACILITY, RAM AIRCRAFT WAS CONTACTED AND THE NUT WAS REPLACED
